So I finally gave in and went to see the dr yesterday after dealing with panic/anxiety attacks for the past 5 months. He gave me a trial supply of Lexapro. I took one pill last night around 9:30pm. 10mg. Yeah.... turns out that was not such a good idea. I tried to go to sleep, but had trouble catching my breath. Then, i get the lovely electric shock sensation starting out at my head and travvelling down. I had to hop out of bed, and went into the living room, where for the next 3-4 hours I paced back and forth, got onto the internet, anything I could do to distract me. I had horrible flushing feelings, palpitations, tingling all over, restlessness, and trouble breathing (not in the sense that I could breathe, but more along the lines that I would occasionally forget to breathe). Finally passed out around 1:30am. Woke up this morning with a sever headache, nausea. And now, 15 hours after I took the pill, the same symptoms are back. My dr. already told me to not take it anymore, and gave me a rx for klonopin, which i haven't been able to fill yet. Hopefully these symptoms go away soon, before i convince myself there's something else going on. I already had enough anxiety before the lexapro.... and now this. Sheesh.
Same exact thing happened to me- took one 5mg dose and: panic, hot flushes, nausea, dizziness, tingling feelings,etc. It took me 3 days for the nausea to clear. They say that's normal when you start an SSRI for the 1st time but I couldn't wait for that stuff to be out of my system. It also has a very long half-life- 27 to 32 hours, so it might take more than 2 days for the symptoms to finally clear. Good news is, they get less and less severe as the hours tick by. I also took Xanax ( now I've switched to klonopin) to help with the anxiety. I know these pills work wonders for some people and maybe I should've started with an even lower dose (2.5mg) but, needless to say, I'm never taking Lexapro in my life again. You might want to talk to your dr to switch you to another SSRI, if you want to give it another go.
Keep me posted.
I would rather muddle through my own panic attacks than this! I'm constantly taking my pulse to make sure my heart is still beating normally, though maybe faster than normal. And now it's added a new axiety... what is going to happen when i take a different med? I'm pretty good at being rational with myself, but the irrational part just won't shut up lol. I'll be getting the klonopin as soon as I can feel like i can drive safely, since the nearest pharmacy is 1/2 hour away. Here's to hoping I don't go crazy in the meantime.....
The same thing happened to me with lexapro. I took one dose and got the worst panic attack that I've experienced in a long time. I got rid of them after that one dose. I had to take 2 xanax when I took the lexapro just to kind of calm myself down. I agree..I'd rather get my through the anxiety than take that stuff again.
I don't understand these side effect everyone has had. I'm on my second day, but I have only experienced drowsiness. After reading this, I felt the urge to check my pulse! lol yep, still normal. :) I'll stay cautious and monitor how I feel for the next few days. Do you all think maybe you might have had an allergic reaction?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.